Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 5, 2007, 6:40 PM EDT for Rockingham County, New Hampshire. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 6:40 PM EDT (22:40 UTC)
- Expired
- Jun 5, 2007, 7:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 120 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:08 PM EDT | FUNNEL CLOUD | Nottingham, NH | |
| Jun 5, 7:16 PM EDT | TSTM WND DMG | Nottingham, NH | LARGE TREETOP BRANCHES SNAPPED |
| Jun 5, 7:23 PM EDT | FUNNEL CLOUD | Nottingham, NH | FUNNEL CLOUD SIGHTED NEAR OLD TURNPIKE ROAD IN NOTTINGHAM HEADING TOWARDS BARRINGTON AND ROCHESTOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 052240
SVRGYX
NHC015-052330-
/O.NEW.KGYX.SV.W.0039.070605T2240Z-070605T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
640 PM EDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 730 PM EDT
* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES WEST OF NORTHWOOD...OR ABOUT 7 MILES SOUTHEAST OF CONCORD...
AND MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DERRY...RAYMOND...NORTHWOOD...BRENTWOOD...EPPING...EXETER AND
STRATHAM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4295 7137 4305 7139 4314 7132 4319 7131
4327 7125 4318 7111 4308 7108 4305 7091
4298 7088 4286 7143
$$
HAYES1 follow-up statement
000
WWUS51 KGYX 052304
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
703 PM EDT TUE JUN 5 2007
NHC015-052330-
/O.CON.KGYX.SV.W.0039.000000T0000Z-070605T2330Z/
ROCKINGHAM NH-
703 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN ROCKINGHAM COUNTY...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DEERFIELD...OR ABOUT NEAR NORTHWOOD...MOVING EAST AT 35
MPH.
ANOTHER SEVERE THUNDERSTORM NEAR DERRY WILL PRODUCE STRONG WINDS AND
LARGE HAIL IN PLACES LIKE DERRY...CHESTER AND SANDOWN.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NOTTINGHAM...EPPING...BRENTWOOD...EXETER...NEWFIELDS AND STRATHAM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4295 7137 4305 7139 4314 7132 4319 7131
4327 7125 4318 7111 4308 7108 4305 7091
4298 7088 4286 7143
$$
HAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:14 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 5, 2:14 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
214 PM EDT TUE JUN 5 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA LATE TODAY...THEN SWEEP
OFFSHORE OVERNIGHT. HIGH PRESSURE WHICH WILL USHER IN A MUCH
COOLER AIRMASS... FOLLOWS FOR WEDNESDAY AND THURSDAY. A WARM
FRONT WILL MOVE EAST INTO THE REGION ON FRIDAY.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
THUNDERSTORM WATCH IN EFFECT FOR ALL OF NEW HAMPSHIRE AS WELL AS
SOUTHWESTERN MAINE TIL 7 PM WITH SHOWERS/THUNDERSTORMS INTO THIS
EVENING.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THUNDERSTORM ACTIVITY WILL END DURING THE EVENING HOURS WITH
CLEARING OVERNIGHT...MAYBE SOME RESIDUAL PATCHY FOG. MOSTLY
CLEAR SKIES FOR WEDNESDAY...PERHAPS SOME AFTERNOON CUMULUS
ESPECIALLY OVER ELEVATED TERRAIN.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
VERY BUSY WITH STRONG/SEVERE THUNDERSTORMS THIS AFTERNOON SO THIS
WILL BE BRIEF.
MUCH COOLER AND DRIER AIR ENTERS THE FORECAST AREA WEDNESDAY
NIGHT. ENOUGH GRADIENT AND MIN TEMPS IN THE UPPER 30S TO PREVENT
MOST AREAS FROM RECEIVING FROST. HOWEVER...THIS WILL NEED TO BE
WATCHED AND UPDATED IN FUTURE PRODUCTS.
CYCLOGENESIS OCCURS TO OUR EAST THURSDAY. STILL SOME QUESTION AS
TO WHETHER HEAT ARRIVES TO GYX LATE IN THE WEEK WITH MARITIME FLOW.
&&
.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...HIGHLY VARIABLE CONDITIONS THROUGH THIS EVENING WITH
SEVERE THUNDERSTORMS. CLEARING OVERNIGHT WITH PATCHY FOG. BECOMING
VFR WEDNESDAY MORNING.
LONG TERM...BASICALLY VFR...BECOMING LOCALLY IFR/MVFR BY FRIDAY
NIGHT.
&&
.MARINE...
SHORT TERM...SEVERE THUNDERSTORM WATCH THROUGH 7 PM OVER THE WATERS.
SCAS FOR SEAS THROUGH WEDNESDAY.
LONG TERM...WINDS/SEAS MAINLY BELOW SCA CRITERIA.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...MEZ007-008-012-013-018>020-023-024...SEVERE THUNDERSTORM WATCH
TIL 7 PM .
NH...NHZ001>010-013-014...SEVERE THUNDERSTORM WATCH TIL 7 PM.
MARINE...ANZ150...SEVERE THUNDERSTORM WATCH TIL 7 PM.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ150.
&&Hazardous weather outlook, Jun 5, 3:22 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 322 PM EDT TUE JUN 5 2007 ANZ150-MEZ007-008-012-013-018>020-023-024-NHZ001>010-013-014-061930- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK-COASTAL CUMBERLAND- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 322 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE WILL BE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND WESTERN MAINE AS A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY | .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. MEZ009-014-021-022-025>028-061930- CENTRAL SOMERSET-SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO- 322 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WATCH 2 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND WESTERN MAINE AS WELL AS OVER THE COASTAL WATERS. A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ170-061930- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- 322 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND WESTERN MAINE AS WELL AS OVER THE COASTAL WATERS. A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 5, 5:03 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 503 PM EDT TUE JUN 5 2007 MEZ018-023-NHZ010-013-014-052145- COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR YORK-STRAFFORD- 503 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 545 PM EDT... AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER EXETER...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT HAMPTON...EXETER... EPPING...NORTH HAMPTON...STRATHAM...NEWFIELDS... NEWMARKET... GREENLAND...RYE AND PORTSMOUTH THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES
Special weather statement, Jun 5, 5:16 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 516 PM EDT TUE JUN 5 2007 NHZ006-008-009-052200- BELKNAP-MERRIMACK-SOUTHERN CARROLL- 516 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...MERRIMACK COUNTY AND CARROLL COUNTY THROUGH 600 PM EDT... AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BOSCAWEN...OR ABOUT 9 MILES NORTHWEST OF CONCORD...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL WEBSTER...SALISBURY... BOSCAWEN...CANTERBURY... NORTHFIELD...FRANKLIN.. .TILTON...SANBORNTON AND GILMANTON THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES
Special weather statement, Jun 5, 5:35 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 535 PM EDT TUE JUN 5 2007 MEZ009-052215- CENTRAL SOMERSET- 535 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 615 PM EDT... AT 535 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF LONG POND...OR ABOUT 11 MILES EAST OF JACKMAN...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LONG POND... BRASSUA AND PITTSTON FARM THROUGH 615 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. APFFEL
Local storm report, Jun 5, 5:39 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
539 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL GREENLAND 43.04N 70.83W
06/05/2007 E0.75 INCH ROCKINGHAM NH TRAINED SPOTTER
&&
HAYESLocal storm report, Jun 5, 5:52 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
552 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL KITTERY 43.09N 70.74W
06/05/2007 E0.88 INCH YORK ME TRAINED SPOTTER
&&
HAYESSpecial weather statement, Jun 5, 5:57 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 557 PM EDT TUE JUN 5 2007 NHZ008-009-052245- BELKNAP-MERRIMACK- 557 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND MERRIMACK COUNTY THROUGH 645 PM EDT... AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF HENNIKER...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HENNIKER...CONTOOCOOK...HOPKINTON...DUNBARTON...BOW...BOSCAWEN... CONCORD...PEMBROKE...LOUDON AND PITTSFIELD THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:57 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 33 min |
| Jun 5, 1:59 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 31 min |
| Jun 5, 2:08 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Strafford | 52 min |
| Jun 5, 2:21 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 39 min |
| Jun 5, 2:24 PM EDT | Tornado Warning | GYX | Strafford | 36 min |
| Jun 5, 2:34 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 41 min |
| Jun 5, 2:54 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 51 min |
| Jun 5, 2:59 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 16 min |
| Jun 5, 3:00 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 45 min |
| Jun 5, 3:10 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 65 min |
| Jun 5, 3:33 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 42 min |
| Jun 5, 3:38 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 40 min |
| Jun 5, 3:42 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 33 min |
| Jun 5, 5:06 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 39 min |
| Jun 5, 6:18 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 42 min |
| Jun 5, 7:01 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 44 min |
| Jun 5, 7:43 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 32 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.